Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Overdosing on effexor, serequeol and alcohol


 leesy85 - Wed Oct 28, 2009 10:54 am

I was going through a lot of trauma and early this year I overdosed on Effexor, serequeol, panadol and alcohol 3 times and was hospitalised each time. I am now off all medication but have very bad indegestion and stomache upset and nausea. I am worried that I have damaged my insides. Should I be worried?
 Faye Lang, RN, MSW - Sat Jul 17, 2010 4:30 pm

Hello, leesy85,

I apologize for the delay in having a response to your question. I'll provide some information and hope that it can be helpful to you and to any other readers.

Chronic use of alcohol can be very irritating to the lining of the stomach. Alcohol in combination with other medications can be dangerous due to the many medication interactions that are possible. If your alcohol use was limited to three separate episodes, it likely did not result in permanent damage to the stomach lining. Effexor, Seroquel, and Panadol can also cause stomach upsets, but generally those effects go away after the medication has been discontinued. If use of such drug and alcohol combination is prolonged, chronic irritation and/or permanent damage can occur. The only way to know what is happening with your stomach is to see your doctor for a thorough evaluation. There are medications that can reduce irritation and the resulting indigestion and/or nausea. I hope this is helpful to you, and I wish you good luck.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us